Post Edited (TonyMcGuire) : 4/17/2009 7:44:00 AM (GMT-6)
I know how you feel...I just switched over to Morphine from Methadone this week and I am having GREAT PAIN issues.. Pain I haven't felt in years... I take 60 mg. Morphine ER 2x a day along with Oxycodone 15 mg. up to 4 x a day...and the Morphine is sending me into a tailspin.. Not only am I having pain issues, but now I am having withdrawl issues. I have a call into my DR. and I am waiting to hear what he wants to do. How long have you been taking Morphine? Has it helped?
We are all in the same boat...unfortunatley it seems like it's sinking...
Post Lamenectomy Syndrome
Hemi Lamenectomy/Spinal Fusion(Lumbar)
60 mg. MS Contin 2Xdaily/15 mg. Oxycodone as needed
High Blood Pressure: Lisinopril HCTZ 10 mg. daily
Type 2Diabetes: (March 16, 2009)
Metformin 850 mg. twice daily (so far)
Post Edited (TonyMcGuire) : 4/17/2009 7:48:05 AM (GMT-6)
Sorry I too signed on too late ot be of much help but wanted to say how sorry I was for your pain issues.
I did post something in the methadone thread that might help if you feel like reading it.
Also wanted to say you might want to google the anti-infect as it may be reacting in some way with some of your meds. Also want to point out that they kill not only bad bacteria but good as well and can make you far more susceptable to other secondary infections and virus in saying that you may pick up small things like flu,virus,colds,any number of illness that might generally not bother you.
I am waiting to see what your Doc said and please discuss that one time a day dosing on the methadone and see if it can help the lag time on the morphine and maybe give it more boost.
No not up with pain Pamela just up for my meds, LOl recall I take my methadone at 5 a.m so by this time today it has been 24 hours and the levels have dropped enough for me to "feel it"
Yes I am a firm believer in the one time a day dosing and most folks I know that are CPers take it like that so it allows their rescue meds to work more effeciently and it makes perfect sense really. What doesnt make sense is trying to drop a morphine in with a methadone and wondering why it isnt working up to its potential. The given way that methadone is composed in chemistry is going to make sure it cant.
Take for instance a heroin addict that was dosed in clinic and still could get anything out of a heroin jag? Do you suppose they would stay off the H? Not likely in my book. The difference in being here we are trying to treat pain and it has got to be an even therapy for us to be able to maintain some kind of semblence to living and if our rescue meds has the chance to kick in without the methadone stamping it down we have far better pain coverage.
If you take it one dose it isnt going to peak for at least 12 hours and in the meantime we are taking rescue meds and that nonpeak levels are allowing it to have a chance to work, hope this is making sense somewhere for you.
What I think your going to find in the end if you and your Doc are willing to work together is lower doses of methadone being needed and a stable dose of your b/t med being used or possibly not requiring a b/t med at all after awhile such as I do.
I am stable and maintain on one dose of methadone per day without the use of rescue meds with the exception of a excedrin for headaches I am bound to get. It took a years or so to find and get to this point but once I did it was such a relief not clock watching not trying to make sure I was home when I needed meds not getting out somewhere and getting in such dire pain I didnt think I could get home and then waiting for the darn stuff to kick in! So so happy I am not there anymore and to think of all the life I missed just makes me sick.
I say talk to your Doc and see what he is open to and just remember it may take a little getting use to once a day and not in terms of being in pain but the larger dosing one time seems to make some folks a little nauseous and nod off so be careful with that until your body gets use to it. I tried night dosing and found it kept me up all night,and mid day made me tired so the 5 a.m works well and lots of times in the begining I would take it go back to sleep and an hour later awake to a great day with no nausea no droppies and the best pain refief I had ever had for the most hours in a day.
Good luck to you.
Oh I wanted to add there is a web site that has loads of info about methadone and it is a forum but there are lots of addicts there but they have so much more ability to share their experiences with meth then CPers,if you google methadone.com you should be able to find it and if you do nothing more then lurk you can find some great info and experiences and they will welcome you even if you are a CPer and gladly answer whatever questions they can.
I agree with other this is Pain Flares. They suck!!!! I had them late lastnight during the baseball games. My doctor says usually something triggers them. He told me to look at anything that I might of done differently. He even told me it can be inhanced with mental issues. No not saying your crazy...
If anything has changed emotionally, a little disagreement with the wife, a friend, a relative? Did you sit to long? Maybe stand up to long. My doctors says it could be something so small that you might of ate to much dinner.
I know it sounds strange but it might be why the pain is flaring up. If you have an extra pill a day I would take it thats why its prescribed that way.
I wish you so much luck
Plus all I need now is a large box to send off your books... I'm being slow this week but so much has went on.
Post Edited (TonyMcGuire) : 4/19/2009 2:14:09 PM (GMT-6)